RN PHARMACOLOGY A RELIAS EXAM
QUESTIONS AND ANSWERS 2026
COMPREHENSIVE REVIEW GUIDE
◉ A nurse is preparing to initiate IV therapy for an older adult client.
Which of the following actions
should the nurse plan to take?
A.Use a disposable razor
to remove excess hair
on the extremity.
B.Select the back of the client's hand to insert the IV catheter.
C.Distend the veins by using a blood pressure cuff.
D.Direct the client to raise
his arm above his heart. Answer: C.The nurse should distend the
veins using a blood pressure
cuff to reduce overfilling of the vein, which can result in a hematoma.
,◉ A nurse assessing a client's IV catheter insertion site notes a
hematoma. Which of the following actions should the nurse take?
(Select all that apply.)
A.Stop the infusion.
B.Apply alcohol to the
insertion site.
C.Apply warm compresses
to the insertion site
D.Elevate the client's arm.
E.Obtain a specimen for
culture at the insertion site. Answer: C. Warm compresses can help
promote healing of a hematoma.
D. Elevation of the arm helps reduce edema, which can cause
pressure and pain and additional bleeding in the area of the
hematoma.
,◉ A nurse in a clinic is caring for a group of clients. The nurse should
contact the provider about a
potential contraindication to a medication for which of the following
clients? (Select all that apply.)
A.A client at 8 weeks of
gestation who asks for an
influenza immunization
B.A client who takes
prednisone and has a
possible fungal infection
C.A client who has chronic
liver disease and is
taking hydrocodone
D.A client who has peptic ulcer disease, takes sucralfate, and tells the
nurse she has started taking OTC aluminum hydroxide
E.A client who has a pr
, osthetic heart valve, takes warfarin, and reports a suspected
pregnancy. Answer: B. Glucocorticoids should not be taken by a
client
who has a possible systemic fungal infection. The nurse should
recognize a contraindication and notify the provider.
C. Acetaminophen is contraindicated due to toxicity for a client who
has a liver disorder. The nurse should notify the provider,
who can prescribe a medication that does not contain
acetaminophen.
E. Warfarin is a Pregnancy Category X medication,
which can cause severe birth defects to the fetus. The nurse
should notify the provider about the suspected pregnancy
◉ A nurse is preparing to administer an Im dose of penicillin to a
client who has a new prescription. The
client states she took penicillin 3 years ago and developed a rash.
Which of the following actions should the nurse take?
A.Administer the
prescribed dose.
QUESTIONS AND ANSWERS 2026
COMPREHENSIVE REVIEW GUIDE
◉ A nurse is preparing to initiate IV therapy for an older adult client.
Which of the following actions
should the nurse plan to take?
A.Use a disposable razor
to remove excess hair
on the extremity.
B.Select the back of the client's hand to insert the IV catheter.
C.Distend the veins by using a blood pressure cuff.
D.Direct the client to raise
his arm above his heart. Answer: C.The nurse should distend the
veins using a blood pressure
cuff to reduce overfilling of the vein, which can result in a hematoma.
,◉ A nurse assessing a client's IV catheter insertion site notes a
hematoma. Which of the following actions should the nurse take?
(Select all that apply.)
A.Stop the infusion.
B.Apply alcohol to the
insertion site.
C.Apply warm compresses
to the insertion site
D.Elevate the client's arm.
E.Obtain a specimen for
culture at the insertion site. Answer: C. Warm compresses can help
promote healing of a hematoma.
D. Elevation of the arm helps reduce edema, which can cause
pressure and pain and additional bleeding in the area of the
hematoma.
,◉ A nurse in a clinic is caring for a group of clients. The nurse should
contact the provider about a
potential contraindication to a medication for which of the following
clients? (Select all that apply.)
A.A client at 8 weeks of
gestation who asks for an
influenza immunization
B.A client who takes
prednisone and has a
possible fungal infection
C.A client who has chronic
liver disease and is
taking hydrocodone
D.A client who has peptic ulcer disease, takes sucralfate, and tells the
nurse she has started taking OTC aluminum hydroxide
E.A client who has a pr
, osthetic heart valve, takes warfarin, and reports a suspected
pregnancy. Answer: B. Glucocorticoids should not be taken by a
client
who has a possible systemic fungal infection. The nurse should
recognize a contraindication and notify the provider.
C. Acetaminophen is contraindicated due to toxicity for a client who
has a liver disorder. The nurse should notify the provider,
who can prescribe a medication that does not contain
acetaminophen.
E. Warfarin is a Pregnancy Category X medication,
which can cause severe birth defects to the fetus. The nurse
should notify the provider about the suspected pregnancy
◉ A nurse is preparing to administer an Im dose of penicillin to a
client who has a new prescription. The
client states she took penicillin 3 years ago and developed a rash.
Which of the following actions should the nurse take?
A.Administer the
prescribed dose.